Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Diagnosed with eczema. Prescribed Stederm, Execareand Clorim-B. Continue cream?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions
Hi. I was diagnosed with eczema 1 and a half years back which affected area around my nipples. The doctor advised cream for local application such as Stederm and Clorim-B and eventually switched to Execare-F and the lesion healed. However it recurred in a month or so, though in lesser area. I have been applying Execare-F ( helometasone monohydrate and fusidic acid cream)but the symptoms recur within few days of discontinuity in its application. The problem doesn't seem to end and I worry about long term uses of the cream. Its difficult to keep in touch with physicians due to my nature of job. Should I continue with the cream?
Posted Tue, 30 Jul 2013 in Skin Hair and Nails
Answered by Dr. Kalpana Pathak 17 minutes later
Firstly what is causing this irritation around nipples should be ruled out.
It could be due to eczema, fungal infection, allergic dermatitis.
Allergic dermatitis occurs due to allergy to inner underclothes or detergent used to wash clothes.
It is quite commonly seen in pregnancy and nursing mothers. Another thing that can mimic nipple eczema is paget's disease. It is seen in middle aged or elderly females and is associated with nipple discharge, distorted nipple and sometimes breast lump. As you are quite young, I do not think these could be the underlying causes for your concern.
It is also essential to differentiate between eczema and fungal infection.
I would really appreciate if you could send me an image of the affected area, so that I can suggest you an appropriate treatment for your concern.
Hoping to hear from you soon.
Take care
Above answer was peer-reviewed by
Follow-up: Diagnosed with eczema. Prescribed Stederm, Execareand Clorim-B. Continue cream? 24 hours later
Ma'am, thankyou for the reply.
I visited two doctors who treated me for eczema and prescribed the above mentioned medicine. However, I have attached two images, one which is the actual one is encircled with orange color shows the tiny spots which ooze out fluid and cause extreme itching and the another image shows what the lesion looked like one and a half years back when it was first treated (I used an image which 'resembled' the lesion as i do not have the actual picture taken then) and it also had tiny spots from which fluid was secreted and the area was dry and flaky.

This being the case kindly advice me the following:
1. Use what medicine on the tiny spots that ooze fluid as shown in the image. And whether to continue with execare-f?
2. I was using listerine (mouthwash) to cleanse the area as i read somewhere it helps with the itching. Should I continue this?
3. How do i take care of the situation? (Do's and Don'ts)

Answered by Dr. Kalpana Pathak 4 hours later
Thanks for writing back.
The images attached points towards nipple eczema only.
Acute eczema presents as extremely itchy red scaly lesions that may develop tiny vesicles or blisters that ooze fluid. Now a time for little bit of revelation. Use of listerine over an eczematous area could have compound the problem by causing an irritant reaction. So please stop its use right away.
now to treat the area
firstly wear cotton underclothes that are preferable washed in a mild detergent like eezee. Avoid wearing underclothes or brassiere when at home.
Do warm water compresses of the area twice to thrice in a day and apply execare f cream till lesions heal. This might take five days to a week.
Once the lesions have healed, massage the area with olive oil or coconut oil prior to bathing. After bathing apply venusia XXXXXXX cream. It contains right amount of hydrating and moisturising products. In night also, make it a point to keep the area hydrated.
if lesions are too itchy take tablet cetirizine for few days to break the itch scratch cycle which can aggravate the problem.
Hope that would solve your problem.
wishing you speedy recovery.
Take care
Above answer was peer-reviewed by
Follow-up: Diagnosed with eczema. Prescribed Stederm, Execareand Clorim-B. Continue cream? 22 hours later

Ma'am I also wish to know is eczema curable? And after the lesion heals do i have to continue with the hydrating procedure and other precautions for a long time or forever? Because it keeps on coming back after sometime. And then the entire procedure of applying execare-f is to be repeated.
If I plan to get married this year and think of starting a family would this be of any hindrance or concern?

Also, should food like curd, pickles, tamarind and the like be avoided in my case? And should I use a cotton patch to cover the area so as to avoid contact with clothes and keep it hydrated?

Waiting for your reply.
Answered by Dr. Kalpana Pathak 20 hours later
Thanks for writing back.
I will answer your questions one by one.
1)Eczema is curable and preventable
2) once the lesions heal use of emollient cream like venusia XXXXXXX prevents further recurrences. So i would definitely advise using it after bathing and if possible in night too to keep your susceptible area well hydrated. Infact use of emollient cream all over the body after bathing is advised for normal skinned persons too.
3)it is not a hinderance to get married or have baby. However due to hormonal changes and breast engorgement chances of nipple eczema increases during pregnancy and lactation. During that period hydrating the area is very important.
4) you can take any food of your choice. Sour food has no relation with eczema.
5) Cotton patch is not required. Just wear cotton underclothes and use mild detergent to wash clothes.

Hope that answered your query.
Should there be any query in future, feel free to write back.
Take care

Above answer was peer-reviewed by
Follow-up: Diagnosed with eczema. Prescribed Stederm, Execareand Clorim-B. Continue cream? 3 days later
thank you ma'am. That should help a lot..
Answered by Dr. Kalpana Pathak 22 hours later
If in case, there is any other concern or relapse of the disease, feel free to write back.
wishing you speedy recovery.
Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor